Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 84, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at May 5, 2017, 2:28 PM PDT. It took effect at May 6, 2017, 4:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 5, 2017, 2:28 PM PDT (21:28 UTC)
- In effect from
- May 6, 2017, 4:00 PM PDT
- Expired
- May 5, 2017, 7:02 PM PDT
- In force
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
389 WHUS76 KMTR 052128 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 228 PM PDT FRI MAY 5 2017 ...DANGEROUSLY STRONG GALE FORCE WINDS LATER THIS AFTERNOON THROUGH THE WEEKEND.... .A STRONG SPRING TIME GALE WILL DEVELOP OVER THE WATERS LATER TODAY AND THROUGH THE WEEKEND. IN ADDITION TO THE GALE FORCE WINDS OVER THE OPEN OCEAN THERE MAY BE BRIEF/ISOLATED LOW END STORM FORCE GUSTS. SEAS WILL RAPIDLY BUILD. MARINERS SHOULD PAY EXTRA ATTENTION TO FORECASTS AND TAKE ACTION NOW TO PROTECT LIFE AND PROPERTY. PZZ565-060530- /O.CAN.KMTR.SC.Y.0083.000000T0000Z-170505T2200Z/ /O.EXT.KMTR.GL.W.0018.170505T2128Z-170506T2300Z/ /O.NEW.KMTR.SC.Y.0084.170506T2300Z-170507T1100Z/ COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS CALIFORNIA OUT TO 10 NM- 228 PM PDT FRI MAY 5 2017 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM PDT SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SATURDAY TO 4 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 4 AM PDT SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS: THROUGH FRIDAY AFTERNOON... NORTHWEST 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT. INCREASING TO... NORTHWEST 30 TO 40 KT WITH OCCASIONAL GUSTS TO 50 KT BY LATE FRIDAY TONIGHT THROUGH SATURDAY NIGHT. THEN GRADUALLY DECREASING SUNDAY INTO EARLY NEXT WEEK. * WAVES: THROUGH FRIDAY AFTERNOON... NORTHWEST SWELL 7 TO 9 FT AT 13 SECONDS WITH WIND WAVES 4 TO 6 FT... INCREASING TO COMBINED SEAS 9 TO 14 FT AT 11 SECONDS (WITH WIND WAVES 6 TO 8 FT INCLUDED). A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ560-060530- /O.CON.KMTR.SC.Y.0083.000000T0000Z-170506T0600Z/ /O.EXT.KMTR.GL.W.0018.170506T0600Z-170506T2300Z/ /O.NEW.KMTR.SC.Y.0084.170506T2300Z-170507T1100Z/ COASTAL WATERS FROM PIGEON POINT TO POINT PINOS CALIFORNIA OUT TO 10 NM- 228 PM PDT FRI MAY 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 4 PM PDT SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SATURDAY TO 4 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 4 AM PDT SUNDAY. * WINDS: THROUGH FRIDAY AFTERNOON... NORTHWEST 20 TO 30 KT WITH OCCASIONAL GUSTS TO 40 KT. INCREASING TO... NORTHWEST 30 TO 40 KT WITH OCCASIONAL GUSTS TO 50 KT BY LATE FRIDAY TONIGHT THROUGH SATURDAY NIGHT. THEN GRADUALLY DECREASING SUNDAY INTO EARLY NEXT WEEK. * WAVES: THROUGH FRIDAY AFTERNOON... NORTHWEST SWELL 6 TO 8 FT AT 13 SECONDS WITH WIND WAVES 4 TO 6 FT... INCREASING TO COMBINED SEAS 9 TO 14 FT AT 11 SECONDS (WITH WIND WAVES 6 TO 8 FT INCLUDED). PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-060530- /O.CON.KMTR.SC.Y.0083.000000T0000Z-170506T0400Z/ /O.EXT.KMTR.GL.W.0018.170506T0400Z-170507T1100Z/ WATERS FROM POINT ARENA TO POINT REYES 10-60 NM- 228 PM PDT FRI MAY 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 4 AM PDT SUNDAY... * WINDS: THROUGH FRIDAY AFTERNOON... NORTHWEST 20 TO 30 KT WITH OCCASIONAL GUSTS TO 40 KT. INCREASING TO... NORTHWEST 30 TO 40 KT WITH OCCASIONAL GUSTS TO 50 KT BY LATE FRIDAY TONIGHT THROUGH SATURDAY NIGHT. THEN GRADUALLY DECREASING SUNDAY INTO EARLY NEXT WEEK. * WAVES: THROUGH FRIDAY AFTERNOON... NORTHWEST SWELL 7 TO 9 FT AT 13 SECONDS... INCREASING TO COMBINED SEAS 13 TO 17 FT AT 11 SECONDS (WITH WIND WAVES 7 TO 9 FT INCLUDED). PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ571-060530- /O.CON.KMTR.SC.Y.0083.000000T0000Z-170506T0400Z/ /O.EXT.KMTR.GL.W.0018.170506T0400Z-170507T1100Z/ WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM- 228 PM PDT FRI MAY 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 4 AM PDT SUNDAY... * WINDS: THROUGH FRIDAY AFTERNOON... NORTHWEST 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT. INCREASING TO... NORTHWEST 30 TO 40 KT WITH OCCASIONAL GUSTS TO 50 KT BY LATE FRIDAY TONIGHT THROUGH SATURDAY NIGHT. THEN GRADUALLY DECREASING SUNDAY INTO EARLY NEXT WEEK. * WAVES: THROUGH FRIDAY AFTERNOON... NORTHWEST SWELL 7 TO 9 FT AT 13 SECONDS... INCREASING TO COMBINED SEAS 12 TO 16 FT AT 11 SECONDS (WITH WIND WAVES 6 TO 9 FT INCLUDED). PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ575-060530- /O.CON.KMTR.SC.Y.0083.000000T0000Z-170506T0600Z/ /O.EXT.KMTR.GL.W.0018.170506T0600Z-170507T1100Z/ WATERS FROM PIGEON POINT TO POINT PINOS 10-60 NM- 228 PM PDT FRI MAY 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 4 AM PDT SUNDAY... * WINDS: THROUGH FRIDAY AFTERNOON... NORTHWEST 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT. INCREASING TO... NORTHWEST 30 TO 40 KT WITH OCCASIONAL GUSTS TO 50 KT BY LATE FRIDAY TONIGHT THROUGH SATURDAY NIGHT. THEN GRADUALLY DECREASING SUNDAY INTO EARLY NEXT WEEK. * WAVES: THROUGH FRIDAY AFTERNOON... NORTHWEST SWELL 7 TO 9 FT AT 13 SECONDS... INCREASING TO COMBINED SEAS 13 TO 17 FT AT 11 SECONDS (WITH WIND WAVES 7 TO 9 FT INCLUDED). PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ576-060530- /O.CON.KMTR.SC.Y.0083.000000T0000Z-170506T0100Z/ /O.EXT.KMTR.GL.W.0018.170506T0100Z-170507T1100Z/ WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS 10-60 NM- 228 PM PDT FRI MAY 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PDT SUNDAY... * WINDS: THROUGH FRIDAY AFTERNOON... NORTHWEST 20 TO 30 KT WITH OCCASIONAL GUSTS TO 40 KT. INCREASING TO... NORTHWEST 30 TO 40 KT WITH OCCASIONAL GUSTS TO 50 KT BY LATE FRIDAY TONIGHT THROUGH SATURDAY NIGHT. THEN GRADUALLY DECREASING SUNDAY INTO EARLY NEXT WEEK. * WAVES: THROUGH FRIDAY AFTERNOON... NORTHWEST SWELL 7 TO 9 FT AT 13 SECONDS... INCREASING TO COMBINED SEAS 13 TO 18 FT AT 11 SECONDS (WITH WIND WAVES 7 TO 9 FT INCLUDED). PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ540-060530- /O.CON.KMTR.SC.Y.0083.000000T0000Z-170506T0400Z/ /O.EXT.KMTR.GL.W.0018.170506T0400Z-170507T1100Z/ COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO 10 NM- 228 PM PDT FRI MAY 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 4 AM PDT SUNDAY... * WINDS: THROUGH FRIDAY AFTERNOON... NORTHWEST 20 TO 30 KT WITH OCCASIONAL GUSTS TO 40 KT. INCREASING TO... NORTHWEST 30 TO 40 KT WITH OCCASIONAL GUSTS TO 50 KT BY LATE FRIDAY TONIGHT THROUGH SATURDAY NIGHT. THEN GRADUALLY DECREASING SUNDAY INTO EARLY NEXT WEEK. * WAVES: THROUGH FRIDAY AFTERNOON... NORTHWEST SWELL 7 TO 9 FT AT 13 SECONDS WITH WIND WAVES 4 TO 6 FT... INCREASING TO COMBINED SEAS 10 TO 15 FT AT 11 SECONDS (WITH WIND WAVES 6 TO 8 FT INCLUDED). PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ545-060530- /O.CON.KMTR.SC.Y.0083.000000T0000Z-170506T0400Z/ /O.EXT.KMTR.GL.W.0018.170506T0400Z-170507T1100Z/ COASTAL WATERS FROM POINT REYES TO PIGEON POINT CALIFORNIA OUT TO 10 NM- 228 PM PDT FRI MAY 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 4 AM PDT SUNDAY... * WINDS: THROUGH FRIDAY AFTERNOON... NORTHWEST 20 TO 30 KT WITH OCCASIONAL GUSTS TO 40 KT. INCREASING TO... NORTHWEST 30 TO 40 KT WITH OCCASIONAL GUSTS TO 50 KT BY LATE FRIDAY TONIGHT THROUGH SATURDAY NIGHT. THEN GRADUALLY DECREASING SUNDAY INTO EARLY NEXT WEEK. * WAVES: THROUGH FRIDAY AFTERNOON... NORTHWEST SWELL 7 TO 9 FT AT 13 SECONDS WITH WIND WAVES 4 TO 6 FT... INCREASING TO COMBINED SEAS 9 TO 14 FT AT 11 SECONDS (WITH WIND WAVES 6 TO 8 FT INCLUDED). PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ531-060530- /O.EXT.KMTR.SC.Y.0083.170505T2200Z-170507T0400Z/ SAN FRANCISCO BAY SOUTH OF THE BAY BRIDGE- 228 PM PDT FRI MAY 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT SATURDAY... * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ535-060530- /O.EXT.KMTR.SC.Y.0083.000000T0000Z-170507T1100Z/ MONTEREY BAY- 228 PM PDT FRI MAY 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PDT SUNDAY... * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-060530- /O.CON.KMTR.SC.Y.0083.170505T2200Z-170506T1600Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 228 PM PDT FRI MAY 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
430 WHUS76 KMTR 060202 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 702 PM PDT FRI MAY 5 2017 ...DANGEROUSLY STRONG GALE FORCE WINDS LATER THIS AFTERNOON THROUGH THE WEEKEND.... .A STRONG SPRING TIME GALE WILL DEVELOP OVER THE WATERS LATER TODAY AND THROUGH THE WEEKEND. IN ADDITION TO THE GALE FORCE WINDS OVER THE OPEN OCEAN THERE MAY BE BRIEF/ISOLATED LOW END STORM FORCE GUSTS. SEAS WILL RAPIDLY BUILD. MARINERS SHOULD PAY EXTRA ATTENTION TO FORECASTS AND TAKE ACTION NOW TO PROTECT LIFE AND PROPERTY. PZZ560-061015- /O.CAN.KMTR.SC.Y.0083.000000T0000Z-170506T0600Z/ /O.EXT.KMTR.GL.W.0018.170506T0202Z-170507T1600Z/ /O.CAN.KMTR.SC.Y.0084.170506T2300Z-170507T1100Z/ COASTAL WATERS FROM PIGEON POINT TO POINT PINOS CALIFORNIA OUT TO 10 NM- 702 PM PDT FRI MAY 5 2017 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM PDT SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS UPGRADED THE SMALL CRAFT ADVISORY TO A GALE WARNING. * WINDS: NORTHWEST 25 TO 40 KT WITH OCCASIONAL GUSTS TO 50 KT POSSIBLE THROUGH AT LEAST SUNDAY MORNING. WINDS WILL GRADUALLY DECREASE SUNDAY AFTERNOON INTO EARLY NEXT WEEK. * SEAS: COMBINED SEAS 11 TO 16 FT AT 11 SECONDS GRADUALLY INCREASING TO 13 TO 18 FT THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ570-061015- /O.CAN.KMTR.SC.Y.0083.000000T0000Z-170506T0400Z/ /O.EXT.KMTR.GL.W.0018.170506T0202Z-170507T1600Z/ WATERS FROM POINT ARENA TO POINT REYES 10-60 NM- 702 PM PDT FRI MAY 5 2017 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM PDT SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS UPGRADED THE SMALL CRAFT ADVISORY TO A GALE WARNING. * WINDS: NORTHWEST 25 TO 40 KT WITH OCCASIONAL GUSTS TO 50 KT POSSIBLE THROUGH AT LEAST SUNDAY MORNING. WINDS WILL GRADUALLY DECREASE SUNDAY AFTERNOON INTO EARLY NEXT WEEK. * SEAS: COMBINED SEAS 9 TO 16 FT AT 11 SECONDS GRADUALLY INCREASING TO 12 TO 19 FT THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ571-061015- /O.CAN.KMTR.SC.Y.0083.000000T0000Z-170506T0400Z/ /O.EXT.KMTR.GL.W.0018.170506T0202Z-170507T1600Z/ WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM- 702 PM PDT FRI MAY 5 2017 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM PDT SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS UPGRADED THE SMALL CRAFT ADVISORY TO A GALE WARNING. * WINDS: NORTHWEST 25 TO 40 KT WITH OCCASIONAL GUSTS TO 50 KT POSSIBLE THROUGH AT LEAST SUNDAY MORNING. WINDS WILL GRADUALLY DECREASE SUNDAY AFTERNOON INTO EARLY NEXT WEEK. * SEAS: COMBINED SEAS 11 TO 16 FT AT 11 SECONDS GRADUALLY INCREASING TO 13 TO 19 FT THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ575-061015- /O.CAN.KMTR.SC.Y.0083.000000T0000Z-170506T0600Z/ /O.EXT.KMTR.GL.W.0018.170506T0202Z-170507T1600Z/ WATERS FROM PIGEON POINT TO POINT PINOS 10-60 NM- 702 PM PDT FRI MAY 5 2017 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM PDT SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS UPGRADED THE SMALL CRAFT ADVISORY TO A GALE WARNING. * WINDS: NORTHWEST 25 TO 40 KT WITH OCCASIONAL GUSTS TO 50 KT POSSIBLE THROUGH AT LEAST SUNDAY MORNING. WINDS WILL GRADUALLY DECREASE SUNDAY AFTERNOON INTO EARLY NEXT WEEK. * SEAS: COMBINED SEAS 11 TO 16 FT AT 11 SECONDS GRADUALLY INCREASING TO 13 TO 18 FT THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ540-061015- /O.CAN.KMTR.SC.Y.0083.000000T0000Z-170506T0400Z/ /O.EXT.KMTR.GL.W.0018.170506T0202Z-170507T1600Z/ COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO 10 NM- 702 PM PDT FRI MAY 5 2017 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM PDT SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS UPGRADED THE SMALL CRAFT ADVISORY TO A GALE WARNING. * WINDS: NORTHWEST 25 TO 40 KT WITH OCCASIONAL GUSTS TO 50 KT POSSIBLE THROUGH AT LEAST SUNDAY MORNING. WINDS WILL GRADUALLY DECREASE SUNDAY AFTERNOON INTO EARLY NEXT WEEK. * SEAS: COMBINED SEAS 9 TO 16 FT AT 11 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ545-061015- /O.CAN.KMTR.SC.Y.0083.000000T0000Z-170506T0400Z/ /O.EXT.KMTR.GL.W.0018.170506T0202Z-170507T1600Z/ COASTAL WATERS FROM POINT REYES TO PIGEON POINT CALIFORNIA OUT TO 10 NM- 702 PM PDT FRI MAY 5 2017 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM PDT SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS UPGRADED THE SMALL CRAFT ADVISORY TO A GALE WARNING. * WINDS: NORTHWEST 25 TO 40 KT WITH OCCASIONAL GUSTS TO 50 KT POSSIBLE THROUGH AT LEAST SUNDAY MORNING. WINDS WILL GRADUALLY DECREASE SUNDAY AFTERNOON INTO EARLY NEXT WEEK. * SEAS: COMBINED SEAS 7 TO 16 FT AT 11 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ565-061015- /O.EXT.KMTR.GL.W.0018.000000T0000Z-170507T1000Z/ /O.CAN.KMTR.SC.Y.0084.170506T2300Z-170507T1100Z/ COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS CALIFORNIA OUT TO 10 NM- 702 PM PDT FRI MAY 5 2017 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS UPGRADED THE SMALL CRAFT ADVISORY TO A GALE WARNING. * WINDS: NORTHWEST 25 TO 35 KT WITH OCCASIONAL GUSTS TO 45 KT POSSIBLE THROUGH AT LEAST SUNDAY MORNING. WINDS WILL GRADUALLY DECREASE SUNDAY AFTERNOON INTO EARLY NEXT WEEK. * SEAS: COMBINED SEAS 6 TO 15 FT AT 11 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ576-061015- /O.EXT.KMTR.GL.W.0018.000000T0000Z-170507T1600Z/ WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS 10-60 NM- 702 PM PDT FRI MAY 5 2017 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM PDT SUNDAY... * WINDS: NORTHWEST 25 TO 35 KT WITH OCCASIONAL GUSTS TO 45 KT POSSIBLE THROUGH AT LEAST SUNDAY MORNING. WINDS WILL GRADUALLY DECREASE SUNDAY AFTERNOON INTO EARLY NEXT WEEK. * SEAS: COMBINED SEAS 6 TO 15 FT AT 11 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ530-061015- /O.EXT.KMTR.SC.Y.0083.000000T0000Z-170507T1000Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 702 PM PDT FRI MAY 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY... * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ531-061015- /O.EXT.KMTR.SC.Y.0083.000000T0000Z-170507T1000Z/ SAN FRANCISCO BAY SOUTH OF THE BAY BRIDGE- 702 PM PDT FRI MAY 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY... * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ535-061015- /O.EXT.KMTR.SC.Y.0083.000000T0000Z-170507T1600Z/ MONTEREY BAY- 702 PM PDT FRI MAY 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT SUNDAY... * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at May 5, 2:00 PM PDT, 28 minutes earlier.
Area forecast discussion, May 5, 2:00 PM PDT, 28 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
200 PM PDT Fri May 5 2017
.SYNOPSIS...Cool and breezy conditions can be expected the next
couple of days. A warming trend is forecast for the start of next
week.
&&
.DISCUSSION...As of 2:00 PM PDT Friday...Clouds have greatly
diminished over the past few hours although satellite still
indicates a few patches across our region. Thanks to the ridge of
high pressure continuing to move to the east while a longwave
trough advances to the coast, temperatures are cooler than
yesterday. Some locations well inland have seen the biggest drop
-- Livermore is running 18 under this time on Thursday.
The main forecast concern centered around northwesterly winds over
the next 36 hours. As the gradient both at the surface and aloft
increases, speeds will be on the increase. Models trended upward a
bit with speeds, so decided to go with a wind advisory. Main area
of focus is for the coast, coastal ranges, plus higher elevation
spots inland. Also looks like gusty winds will make it to sections
around SF Bay. Bigger question is how spots such as Santa Clara
and Salinas Valley will do. Guidance is mixed with some keeping
the stronger winds confined to higher elevation spots, while other
do mix some of it down to around the valley flood. Would expect
some area along the coast to gust over 40 mph. Breezy conditions
will continue through most of tomorrow. By Sunday speeds should be
diminishing.
Showers are unlikely with the system although a few may warp-
around into the far southern portion of our CWA tomorrow afternoon
into Sunday as an associated low dives to the south. However
amounts (if any) will be be very light. For most of our CWA dry
conditions will continue. Temperatures will continue their
downward trend with highs tomorrow only in the upper 50s to the
mid 60s.
Going into next week a ridge of high pressure will build into our
region. This will lead to warmer weather with highs going back
into the 60s and 70s. A few lower 80s are possible for far inland
spots. The warm-up will be short-lived as another longwave trough
nears our region a week from now which will bring another shot of
cooler than normal conditions. No rain is forecast with that
feature.
&&
.AVIATION...As of 10:50 AM PDT Friday...For 18z TAFs. The stratus
deck is gradually mixing out as vigorous northwesterly winds
strengthen along the coast, providing for a mixed bag of improving
IFR to VFR cigs. The main threat today will be the strong
northwest winds spilling inland to TAF sites, with sustained
speeds 20 - 30 knots, and gusts 35-45 knots possible for some
airports, including KSFO. Winds are already rapidly increasing,
with KSFO reporting sustained speeds in excess of 25 knot and
gusts to 30 knot. The strongest winds are anticipated for this
evening and overnight tonight, especially in areas usually
impacted by the offshore air mass.
Vicinity of KSFO...Gradually improving low level CIGS through the
day with a slight increase in high clouds. Rapidly increasing
west winds as upper trough approaches the region. Strongest winds
expected between 01Z - 10Z Saturday (6pm - 3am local time). West
winds will generally range 20 - 30 knot with gusts 35 - 45 knot
possible. Isolated gusts to 50 or higher can not be ruled out.
SFO Bridge Approach...Similar to ksfo
Monterey Bay Terminals...IFR to MVFR cigs lingering around the
lip of the eastern/southern Monterey Bay through the morning, then
improving through the midday hours. Winds will become gusty later
today, tonight, and into early tomorrow morning, with sustained
speeds along the coast 15 - 25 knots, with gusts 30 - 40 knot
possible for this evening/tonight.
&&
.MARINE...as of 10:43 AM PDT Friday...Strong sustained northwest
winds with possible storm force gusts are anticipated for the
coastal waters this afternoon through Saturday. Mariners should
expect rapidly increasing NW wind and seas this afternoon and
evening through Saturday. This will be a prolonged wind event
with a long fetch for seas to build in excess of 15 feet. Storm
force gusts (48 knots or greater) will likely occur over the open
ocean waters and in some local coastal locations. Mariners should
take action now to prevent life and property damage for this
strong gale.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...Wind Advisory...CAZ006-505-507>509-511-512-517-529-530
SCA...Pigeon Pt to Pt Pinos 0-10 nm until 11 PM
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm until 11 PM
GLW...Pigeon Pt to Pt Pinos 0-10 nm from 11 PM
SCA...Pt Arena to Pt Reyes 0-10 nm until 9 PM
SCA...Pt Reyes to Pigeon Pt 0-10 nm until 9 PM
SCA...Pt Arena to Pigeon Pt 10-60 nm until 9 PM
GLW...Pt Arena to Pt Reyes 0-10 nm from 9 PM
GLW...Pt Reyes to Pigeon Pt 0-10 nm from 9 PM
GLW...Pt Arena to Pigeon Pt 10-60 nm from 9 PM
GLW...Pigeon Pt to Pt Piedras Blancas 10-60 nm from 11 PM
SCA...SF Bay
GLW...Pt Pinos to Pt Piedras Blancas 0-10 nm
SCA...Mry Bay
&&
PUBLIC FORECAST: Bell
AVIATION: DRP
MARINE: DRP
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, twitter, and youtube at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 12:14 PM PDT | Wind Advisory | MTR | Alameda, Contra Costa, Marin, Monterey, City and County of San Francisco, San Mateo and 3 more | 22 hr |
Nearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.